Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Pregnant, itching in hands and legs. Can Omancortil be taken without side effects?

Q : hello Doctor , I am 38 weeks pregnant,i have developed severe itching in my hands and legs .I consulted a skin specialist and have been advised to take atarax 25 mg and omnacortil 5mg twice a day for 7 days.Please advise if omnacortil 5mg can be taken safely as it is a steroid .Will it affect the baby or does it have any side effects ?
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
OBGYN 's  Response
Hello, I would be happy to help you.

You skin specialist is not an OB/GYN nor do they have any idea what they are dealing with in a woman who is pregnant with your symptoms. Itching of the hands can be a sign of "cholestasis of pregnancy" and carries with it serious risks to the fetus.

You must contact your OB/GYN and describe these symptoms and get the appropriate workup for this potential problem!

Please seek help!
Answered: Sat, 13 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor